West Virginia, 2007Damaging Winds in West Virginia, June 13, 2007
June 13, 2007 · NWS LWX · 5 events in 4 counties and zones
A series of weak surface low pressure troughs over the Mid Atlantic triggered numerous showers and thunderstorms across the eastern pan handle of Virginia. Some of these storms became severe, producing damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of weak surface low pressure troughs over the Mid Atlantic triggered numerous showers and thunderstorms across the eastern pan handle of Virginia. Some of these storms became severe, producing damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 13, 1:40 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 13, 1:40 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
240 PM EDT WED JUN 13 2007
.SYNOPSIS...
LOW PRESSURE IN THE WESTERN ATLANTIC WILL PROMOTE UNSETTLED
CONDITIONS THROUGH MIDWEEK. HIGH PRESSURE WILL THEN BUILD SOUTH
FROM NEW ENGLAND THURSDAY THROUGH SATURDAY BEHIND A BACK DOOR COLD
FRONT.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHERN TWO
THIRDS OF THE FORECAST AREA THROUGH 9 PM. ISOLATED CONVECTION
EARLY THIS AFTERNOON WILL INCREASE IN COVERAGE AS IT PUSHES SOUTH.
SEVERAL TRIGGERS AROUND THE FORECAST AREA THIS AFTERNOON.
FIRST...A MID LEVEL SHORT WAVE FROM THE GREAT LAKES WILL SWING
SOUTH FOR STROMS ACROSS THE WESTERN FORECAST AREA. FURTHER
SOUTH...TERRAIN CIRCULATIONS FROM LIGHT WINDS AND HIGH HUMIDITIES
HAVE ALREADY TRIGGERED STORMS OVER THE SHENANDOAH VALLEY. A MARINE
LAYER IS TRYING TO BUILD ACROSS THE EASTERN SHORE. AHEAD OF
THIS...STORMS HAVE ALREADY FIRED EAST OF INTERSTATE 95. THESE
TRIGGERS WILL CONTROL THE FOCUS OF THE NEAR TERM FORECAST. PRIMARY
THREAT TODAY...SIMILAR TO YESTERDAY...IS LARGE HAIL...BUT CANNOT
RULE OUT DAMAGING WINDS. WENT VERY CLOSE TO ADJMAV AND MOSGUIDE
FOR MOST EVENING GRIDS.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THREAT OF SEVERE WEATHER WILL DIMINISH QUICKLY AFTER SUNSET.
HOWEVER...MARINE LAYER WILL MOVE IN BEHIND THE STORMS. SIMILAR TO
LAST NIGHT...SHOWERS AND MOYBE AN ISOLATED THUNDERSTORM OR TWO
WILL FINALLY DISSIPATE AFTER MIDNIGHT...MAINLY OVER THE SOUTHWEST.
OTHERWISE...ISOLATED SHOWERS WILL BE POSSIBLE THROUGH MORNING.
&&
.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
EASTERLY FLOW WILL PREVAIL THROUGH FRIDAY KEEPING THINGS RELATIVELY
COOL FOR THIS TIME OF THE YEAR. BY SUN...HIGH PRES BEGINS TO MOVE
OUT TO SEA WITH CUT OFF LOW OVR THE WRN ATL LIFTING TO THE NE INTO
THE CANADIAN MARITIMES. H5 HEIGHTS BEGIN TO RISE AS RIDGE OVR THE
MIDWEST MOVES EAST. THIS WILL PROMOTE A WARMING TREND OVR THE EAST
COAST STATES. ENOUGH INSTABILITY MON-TUE FOR WDLY SCT TSTMS MAINLY
WEST OF THE BLUE RIDGE. A STRONG UPPER LVL TROF WILL APPROACH THE
REGION WED-THU PUSHING A SIG CDFNT THRU THE AREA BY NEXT THU.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
PUSH SOUTH THROUGH LATE EVENING. A MARINE LAYER WILL MOVE IN FROM
THE EAST BEHIND THE STORMS. LOW CLOUDS ARE THE MAIN THREAT...BUT
MVFR FOG IS ALSO A POSSIBILITY...ESPECIALLY AT TERMINALS THAT GET
RAIN THIS AFTERNOON AND EVENING. MARINE LAYER CLOUDS WILL
GRADUALLY LIFT TO ABOVE 3000 FT AROUND NOON.
&&
.MARINE...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MARINE
WATERS WILL PUSH SOUTH THROUGH THE EVENING. A MARINE LAYER WILL
MOVE IN THIS EVENING BEHIND THE STORMS. EASTERLY WINDS WITH THIS
MARINE LAYER WILL APPROACH SMALL CRAFT ADVISORY CRITERIA THIS
EVENING...BUT ITS MARGINAL. ALSO...WITH CONVECTION OVER THE
WATERS...HIGHER WINDS WILL BE ADDRESSED WITH MARINE WEATHER
STATEMENTS AND WARNINGS WHEN NEEDED. THEREFORE...WILL CARRY A
SOLID 15 KNOTS FOR THE NEEDED AREAS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
PRODUCTS...SAR/ROSA
Hazardous weather outlook, Jun 13, 1:35 PM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
235 PM EDT WED JUN 13 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-141000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
235 PM EDT WED JUN 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH THIS EVENING FOR
NORTHERN VIRGINIA...MARYLAND WEST OF THE CHESAPEAKE BAY...THE
EASTERN PAN HANDLE OF WEST VIRGINIA AND WASHINGTON DC AS WELL AS
THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY. LOCALLY
DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY RISK.
EASTERLY WIND GUSTS OUTSIDE OF THUNDERSTORMS WILL NEAR SMALL
CRAFT CRITERIA THIS EVENING ALONG THE TIDAL POTOMAC AND MARYLAND
CHESAPEAKE BAY.
WATER LEVELS WITHIN THE TIDAL POTOMAC RIVER AND MARYLAND
CHESAPEAKE BAY ARE FORECAST TO RISE 1 TO 2 FEET ABOVE ASTRONOMICAL
PREDICTIONS TONIGHT. MINOR COASTAL FLOODING MAY OCCUR AT
SENSITIVE LOCATIONS SUCH AS ANNAPOLIS AS A RESULT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ELEVATED WATER LEVELS WITHIN THE TIDAL POTOMAC RIVER AND MARYLAND
CHESAPEAKE BAY MAY PERSIST THROUGH THE END OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED FOR SEVERE WEATHER SUPPORT THIS
AFTERNOON. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 13, 3:41 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
441 PM EDT WED JUN 13 2007
VAZ041-132130-
FAUQUIER VA-
441 PM EDT WED JUN 13 2007
...STRONG THUNDERSTORMS TO AFFECT FAUQUIER COUNTY...
AT 441 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
EAST OF BROAD RUN...MOVING SOUTHWEST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF THE PLAINS AND WARRENTON WILL BE AFFECTED BY THIS
STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
MANNING
Special weather statement, Jun 13, 4:27 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
527 PM EDT WED JUN 13 2007
VAZ040-041-051-132200-
CULPEPER VA-RAPPAHANNOCK VA-FAUQUIER VA-
527 PM EDT WED JUN 13 2007
...STRONG THUNDERSTORMS TO AFFECT CULPEPER...RAPPAHANNOCK AND
FAUQUIER COUNTIES...
AT 527 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AIRLIE...MOVING SOUTHWEST AT 25 MPH.
AFFECTED TOWNS INCLUDE WARRENTON...TURNBULL...RIXEYVILLE...AND
VIEWTOWN. RESIDENTS CAN EXPECT WIND GUSTS UP TO 50 MPH AND SMALL
HAIL.
ABW
Local storm report, Jun 13, 4:28 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
528 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG JARRETTSVILLE 39.60N 76.47W
06/13/2007 HARFORD MD EMERGENCY MNGR
TREES DOWN.
&&
ROSALocal storm report, Jun 13, 4:48 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
548 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL OWINGS MILLS 39.41N 76.79W
06/13/2007 E0.88 INCH BALTIMORE MD TRAINED SPOTTER
&&
ROSASpecial weather statement, Jun 13, 4:57 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT WED JUN 13 2007
VAZ040-132230-
RAPPAHANNOCK VA-
557 PM EDT WED JUN 13 2007
...STRONG THUNDERSTORMS TO AFFECT RAPPAHANNOCK COUNTY...
AT 557 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRESTHILL...MOVING SOUTHWEST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF WASHINGTON AND SPERRYVILLE WILL BE AFFECTED BY
THIS STORM.
ABW
Special weather statement, Jun 13, 5:04 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
604 PM EDT WED JUN 13 2007
DCZ001-MDZ009-013-VAZ042-053-054-132300-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-PRINCE GEORGES MD-LOUDOUN VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
604 PM EDT WED JUN 13 2007
...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...MONTGOMERY...PRINCE GEORGES...LOUDOUN AND FAIRFAX
COUNTIES...
AT 604 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FREDERICK TO WESTMINSTER TO COLUMBIA...MOVING
SOUTH AT 20 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING SEVERE WEATHER AT
TIMES...SO RESIDENTS SHOULD REMAIN ALERT IN CASE THUNDERSTORMS
STRENGTHEN.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
A LARGE PORTION OF DISTRICT OF COLUMBIA...MONTGOMERY...PRINCE
GEORGES FAIRFAX ARLINGTON LOUDOUN AND FAIRFAX COUNTIES INCLUDING THE
CITIES OF ALEXANDRIA...FAIRFAX...FALLS CHURCH WILL BE AFFECTED BY
THESE STORMS THROUGH 700 PM EDT.
MANNING
Thunderstorm Wind, Berkeley
- When
- June 13, 5:15 PM EST
- Where
- Berkeley County, Falling Waters
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.550, -77.900
Berkeley County Fire and Rescue Officials reported trees and power wires down on Tabernacle Way along Potomac Road in Falling Waters, WV.
Thunderstorm Wind, Jefferson
- When
- June 13, 5:25 PM EST
- Where
- Jefferson County, 2 mi W of Shepherdstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.430, -77.837
Jefferson County Emergency Management reported numerous trees down west of Shepherdstown, WV.
Thunderstorm Wind, Morgan
- When
- June 13, 5:30 PM EST
- Where
- Morgan County, Berkeley Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.630, -78.230
Morgan County Emergency Management reported trees down on River Run Road in Berkeley Springs, WV.
Thunderstorm Wind, Mineral
- When
- June 13, 5:45 PM EST
- Where
- Mineral County, 2 mi S of Ridgeley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.621, -78.750
Mineral County Emergency Management reported trees down south of Ridgeley, WV.
Thunderstorm Wind, Mineral
- When
- June 13, 6:49 PM EST
- Where
- Mineral County, 1 mi NNE of Short Gap
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.563, -78.813
Mineral County Fire and Rescue reported a tree down on Alt. 28.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, June 13, 20071 death · 1 injured · $61,000 · 55 kt wind · 3 events
- Tornadoes and Flash Flooding in Oklahoma, June 13 to 14, 2007$343,000 · EF0 · 48 events
- Flash Flooding and Heavy Rain in Nebraska, June 13, 2007$210,000 · 6 events
- Flooding and Hail in Kansas, June 13, 2007$51,000 · 1.75 in hail · 27 events
- Hail and Damaging Winds in Pennsylvania, June 13, 200750 kt wind · 38 events
- Hail and Damaging Wind in Florida, June 13, 20071 injured · $25,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Tennessee, June 13, 2007$40,000 · 55 kt wind · 5 events
- Tornado and Flood in Maryland, June 13, 2007$15,000 · EF0 · 16 events
- Hail and Damaging Winds in Ohio, June 13, 2007$20,000 · 50 kt wind · 9 events
- Damaging Winds in Texas, June 13, 2007$25,000 · 68 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 13, 2007$4,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Ohio, June 13, 2007$15,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39594, 39591, 39593, 39597, 39599.